MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 635-002
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted aneurysm embolization, the trufill dcs syringe ii (635002, 96331354) did not pressurize as intended.There was a crack on the tip of the wire, the syringe is under air leakage.The unspecified coil system couldn't be detached.The physician switched to another syringe and the procedure was completed.There was not injury reported.The coil delivery system was prepped without any difficulty.The syringe was filled with saline from a dedicated source of saline.The syringe had not been used to successfully detach any coils prior to this one.Prior to attempting to detach, it was verified under fluoro that there was no stress against the headway17 microcatheter (mc) or delivery tube.The same syringe had not previously exceeded the green zone/position #3.After the coil did not detach at the syringe green zone, it was not attempted to deploy the coil at the syringe red alternative detachment zone.Subsequent coils were detached with another syringe.The device was received for product analysis.It was noted that the gauge needle was in the zero position when received.It was also noted that the lot identification that is externally stamped on the gauge housing by atrion¿s gauge supplier had worn off and was no longer visible.There were no anomalies noted in the visual inspection.The device was connected to a pressure indicator, and plunger pulled to fill the device with distilled water for aspiration.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.As the device was pressurized, the gauge did not respond.After being pressurized for approximately 5 minutes, the gauge needle still did not respond.The filter was then inspected under magnification.The filter exhibited crystallized corrosion.The crystallized substance which corrodes the gauge filter, blocks the flow of water, and prevents the gauge indicator from functioning when the inflator is pressurized.This condition is found when certain liquid compounds are left inside the filter and evaporate over time leaving mineral deposits that lead to clogging or blocking of the filter, and ultimately lead to a loss of functionality of the gauge; which is indicative of multiple uses of the device.A review of the device history record for the indicated lot revealed everything met the acceptance criteria.The reported customer complaints of ¿cnv syringe - difficulty to detach-does not detach coil¿, cnv syringe ¿ leakage¿ and ¿cnv syringe ¿ cracked¿ were not confirmed.The returned device exhibited crystallized corrosion on the gauge filter, and the lot identification of the gauge, which is stamped on the gauge housing by atrion¿s gauge supplier, was no longer visible; all of which is indicative of multiple uses of the device.As a reminder, atrion¿s medical products are all validated for single-use application.Due to atrion¿s rigorous final assembly step of 100% pressure, leakage, vacuum and gauge accuracy testing, and the fact that no liquid is ever introduced in atrion¿s manufacturing and testing processes, atrion does not believe that the device left our facility in an occluded condition.The trufill dcs syringe ii is intended for single use only; do not resterilize.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a stent-assisted aneurysm embolization, the trufill dcs syringe ii (635002, 96331354) did not pressurize as intended.There was a crack on the tip of the wire, the syringe is under air leakage.The unspecified coil system couldn't be detached.The physician switched to another syringe and the procedure was completed.There was no injury reported.The coil delivery system was prepped without any difficulty.The syringe was filled with saline from a dedicated source of saline.The syringe had not been used to successfully detach any coils prior to this one.Prior to attempting to detach, it was verified under fluoro that there was no stress against the headway17 microcatheter (mc) or delivery tube.The same syringe had not previously exceeded the green zone/position #3.After the coil did not detach at the syringe green zone, it was not attempted to deploy the coil at the syringe red alternative detachment zone.Subsequent coils were detached with another syringe.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11279510
Report Number3008114965-2021-00071
Device Sequence Number3691499
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number635-002
Device Catalogue Number635002
Device Lot Number96331354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1